Ask a doctor

I had an injection under my eyes 5 days ago. The top of my left eye is swollen and in pain. What should I do?

she only injected under the eye but the top of my left eye is in alot of pain and my eyelid is swollen im icing it but its really painful what should i do?

Doctor Answers (4)

Eye pain after fillers

+4
This is not a common complaint after filler injections under the eye.  I would see your physician, who performed the procedure, as well as an opthamologist.  

Usually this procedure is easily tolerated without serious side effects or pain afterward.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Bruising, swelling and discomfort are all common side effects of injections.

+1
Bruising, swelling and discomfort are all common side effects of injections. If you are swollen to an area that was not injected, contact your injector and schedule an appointment to be assessed. 

All the best.

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 159 reviews

Pain after filler around the eyes

+1
It is very uncommon to have pain after filler injections around the eyes and if you do, you should call the doctor right away and see if there is an infection or occlusion.  While these conditions are rare, they require treatment.  Swelling is quite common after injections around the eyes but only for the first couple of days.  Your condition may also be a chalazion or sty which can cause swelling and eyelid pain but that would be unusual in the exact area where you had filler injection.  It's important to distinguish because the treatment for that is HOT compresses rather than ice compresses.  If your doctor is not sure what is going on you should try to see an oculoplastic surgeon, ideally one who specializes in fillers around the eyes, to sort this out.
Best of luck.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

You might also like...

Injected under eye with filler and now swollen in upper eye - see your doctor soon

+1
What you are describe is modetately worrisome. Especially because you are describing pain. I wonder if the orbital septum was violated and you have filler in the orbit. If vision is affected, go to the ER. See if your doctor can see you for this ASAP. It is also possible that a vessel was cannulated and you had retrograde migration of filler. Infection, I guess is possible too. A picture would've been helpful. Cannula injection is this area is a much safer procedure than using needles. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.